Alert archive / New York / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 111, NWS Albany, NY

June 27, 2008Washington County, New York; Bennington County, Vermont

NWS Albany, NY issued this severe thunderstorm warning at Jun 27, 2008, 5:41 PM EDT for Washington County, New York; Bennington County, Vermont. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 27, 2008, 5:41 PM EDT (21:41 UTC)
Expired
Jun 27, 2008, 6:37 PM EDT
In force
56 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Washington County, NY, Bennington County, VT

The radar

The Albany radar (KENX), 92 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.7 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2008-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 626 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2008-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
626 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
699 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 4:29 PM EDT, 1 hour 12 minutes earlier.

Area forecast discussion, Jun 27, 4:29 PM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
429 PM EDT FRI JUN 27 2008

.SYNOPSIS...
A NEARLY STATIONARY FRONT WAS NORTH AND WEST OF THE
REGION. AHEAD OF IT WAS A WARM...MOIST...AND UNSTABLE AIR MASS.
THERE WILL BE PLENTY OF CLOUDS ALONG WITH SCATTERED SHOWERS AND THUNDER
STORMS. THE WARM AND HUMID AIR MASS PERSIST OVER THE REGION
THROUGH SUNDAY WITH A COLD FRONT MOVING SLOWLY EASTWARD...BRINGING
ABOUT AN INCREASING THREAT OF SHOWERS AND THUNDERSTORMS WITH HEAVY
DOWNPOURS THIS WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
SCATTERED SHOWERS AND TSTORMS HAVE POPPED UP OVER THE
NORTHERN TWO THIRDS OF THE FORECAST AREA...AS A WEAK MID
LEVEL TROF MOVES ACROSS WESTERN NEW YORK. A PERSISTENT
DECK OF CLOUDS SUPPRESSED CONVECTION FROM THE CATSKILLS
AND MID HUDSON REGION EAST INTO WESTERN CONNECTICUT. THE
SCATTERED CONVECTION WILL SLOWLY MIGRATE SOUTHWARD AS
SOLAR HEATING DECREASES STABILITY FROM THE ALBANY AREA
SOUTH AND EAST. WINDS THIS EVENING WILL BE LIGHT FROM
THE SOUTHWEST...WITH A FEW GUSTS NEAR THUNDERSTORMS.
HAVE ENHANCED WORDING FOR HEAVY RAIN IN TSTORMS THIS
AFTERNOON/EARLY EVENING...WITH CHANCE POPS EXCEPT ALONG
OUR NORTHERN BORDER NORTH OF THE CURRENT AREAS OF ACTIVITY.
CONVECTION WILL DIE OFF BETWEEN 21Z AND 23Z AS THE SUN
GETS LOW ON THE HORIZON AND SETS...WITH WIDESPREAD FOG
FORMING IN THE NIGHTTIME HOURS DUE TO THE HIGH HUMIDITY.
HAVE GONE FOR DENSE FOG IN THE HUDSON...MOHAWK...HOUSATONIC
AND NAUGATUCK VALLEYS AS WELL AS NEAR LAKES. WENT WITH AN
ADJUSTED BLEND OF FORECAST AND MOS FOR OVERNIGHT LOWS.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
AN ACTIVE WEATHER PATTERN SETTING UP FOR THE WEEKEND AS UPPER LOW
EVOLVES ACROSS THE CENTRAL GREAT LAKES. ABUNDANCE OF
MOISTURE...SEEN IN THE PWAT PROGS WITH AMOUNTS CLOSE TO 2
INCHES...WILL ADVANCE NORTHWARD THROUGH SATURDAY AS THE WARM FRONT
/CURRENTLY PROGRESSING THROUGH THE REGION AS A WEAK COLD FRONT/.
FORECAST MOISTURE TRANSPORT VECTORS AND STORM PROPAGATION VECTORS
SUGGEST THE POTENTIAL FOR SOME BACKBUILDING CELLS WHICH WILL NEED
TO MONITORED CLOSELY. AT THE PRESENT TIME...WILL INCLUDE THE
ENHANCED GRIDS/FORECAST FOR HEAVY RAINFALL. SEVERE POTENTIAL ALSO
EXISTS YET LAPSE RATES DO NOT LOOK ALL TOO STEEP AND THE WIND
FIELD LESS THAN IMPRESSIVE. THERE IS A MID LEVEL JET AXIS WHICH
SEEMS TO BE WEST OF THE CWA...ANOTHER PIECE OF THE PUZZLE THAT
WILL NEED TO BE WATCHED.

LAPSE RATES AND WIND FIELD LOOK A BIT MORE IMPRESSIVE ON SUNDAY
YET MODEL OUTPUT REMAIN AT ENDS AS TOO JUST HOW FAR EAST THE
FRONTAL BOUNDARY GETS. BASED UPON A MORE POSITIVE TILTED TROUGH
PATTERN...WOULD FAVOR A SLOWER MOVEMENT OF THE FRONTAL BOUNDARY.
SO THE CONTINUED THREAT OF SEVERE WEATHER ALONG WITH HEAVY RAINFALL.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
BY MONDAY MORNING THE COLD FRONT WILL HAVE MOVED OFF THE NEW JERSEY
COAST WITH POPS DECREASING THROUGHOUT THE DAY BUT INCLUDING POSSIBLE
THUNDERSTORMS IN THE AFTERNOON. THIS COLD FRONT WILL BE SLOW TO MOVE
FURTHER INTO THE ATLANTIC...KEEPING CLOUDY SKIES FOR ALL OF MONDAY.
MAX TEMPS WILL BE AROUND 80 IN THE VALLEYS AND U60S TO L70S IN THE
HIGHER TERRAIN. POPS DECREASE TO SLT CHC AND LOW CHC ON TUESDAY WITH
RIDGE BUILDING IN AS THE COLD FRONT CONTINUES TO SLOWLY MOVE INTO
THE ATLANTIC. CHC THUNDERSTORMS IN THE AFTERNOON. MAX TEMPS COOLER
WITH PARTLY TO MOSTLY CLOUDY SKIES THROUGHOUT THE DAY. MAX IN THE
U70S IN THE VALLEYS AND U60 IN THE HIGHER TERRAIN. BEST CHANCE FOR
DRY WEATHER ON WEDNESDAY AS HIGH PRESSURE CONTINUES TO BUILD IN TO
THE SOUTH. MAX TEMPS IN THE LOW 80S IN THE HIGHER TERRAIN AND L/M70S
IN THE HIGHER TERRAIN.

ANOTHER COLD FRONT WILL MOVE IN FROM THE NORTHWEST ON
THURSDAY...BRINGING CHC POPS FOR SHOWERS AND THUNDERSTORMS. THIS
FRONT WILL STALL OVER THE AREA...KEEPING CHC POPS FOR FRIDAY. MAX
TEMPS FOR BOTH DAYS IN THE L80S IN THE VALLEYS AND L/M70S IN THE
HIGHER TERRAIN.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
VFR FLIGHT CONDITIONS WILL PREVAIL OVER THE REGION THROUGH EARLY
THIS EVENING...WITH LOCALIZED MVFR/IFR CEILINGS IN SCATTERED
SHOWERS AND THUNDERSTORMS. THE SHOWERS AND STORMS WERE GENERALLY
MOVING WEST TO EAST BETWEEN 10 AND 15 KNOTS. SHOWERS AND THUNDER
STORMS WILL CONTINUE TO DEVELOP IN THE WARM UNSTABLE AIR MASS
OVER THE REGION THROUGH LATE AFTERNOON...AND WILL START TO
DIMINISH BETWEEN 21Z AND 23Z AS THE SUN GETS LOW ON THE HORIZON
AND SETS.  WITH A VERY HUMID AIR MASS IN PLACE...MIST AND FOG
WILL BEGIN TO FORM LATER THIS EVENING...WITH WIDESPREAD
MVFR/IFR/LIFR CONDITIONS IN FOG AND/OR LOW STRATUS DEVELOPING
IN THE OVERNIGHT PERIOD. CONDITIONS ARE LIKELY TO BE WORST IN
VALLEYS AND AREAS WHICH RECEIVE HEAVY RAINFALL THIS AFTERNOON
AND EVENING. WINDS THIS AFTERNOON WILL BE SOUTH TO SOUTHWEST
5 TO 10 KNOTS...AND DIMINISH TO NEAR CALM BY LATE EVENING.

CONDITIONS WILL IMPROVE TO MVFR/VFR WITH VISIBILITY LIMITED
BY HAZE BETWEEN 12Z AND 14Z SATURDAY...WITH VFR VISIBILITY
OVER MOST OF THE REGION...WITH LOCALIZED MVFR/IFR IN SHOWERS
AND THUNDERSTORMS STARTING AROUND NOONTIME.

OUTLOOK...
SAT NIGHT...BECOMING MVFR/IFR IN FOG AND LOW STRATUS.
SUN...MVFR/IFR...OCCASIONAL SHRAS/TSRAS.
MON-TUE...VFR/MVFR...CHC SHRAS/TSRAS
WED...VFR...NO SIGNIFICANT WX.

&&

.FIRE WEATHER...
SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS THE REGION
TODAY...AND AGAIN OVER THE WEEKEND...MOSTLY IN THE AFTERNOON AND
EVENING HOURS. A WARM AND VERY HUMID AIR MASS COVERS THE REGION.
MIDDAY HUMIDITY VALUES FRIDAY AFTERNOON WERE 60 TO 70 PERCENT.
HUMIDITY VALUES WILL INCREASE TO NEAR 100 PERCENT BY LATE EVENING
...WITH WIDESPREAD FOG FORMING OVERNIGHT. DEW MAY BE EXPECTED
EARLY SATURDAY DUE TO THE HIGH MOISTURE CONTENT OF THE AIR MASS.
DAYTIME RH VALUES WILL RANGE BETWEEN 50 AND 75 PERCENT SATURDAY
AND SUNDAY WITH THE LOWEST VALUES IN THE HUDSON VALLEY. THE RH
WILL INCREASE TO AROUND 100 PERCENT BETWEEN MIDNIGHT AND DAYBREAK.

SOUTHWEST WINDS 5 TO 10 MPH FRIDAY AFTERNOON WILL BECOME NEAR
CALM BY LATE EVENING...WITH SOUTHERLY WINDS 5 TO 10 MPH SATURDAY
AND SUNDAY...AND LIGHT AND VARIABLE WINDS SATURDAY NIGHT.

SHOWERS AND THUNDERSTORMS WILL BECOME MORE LIKELY STARTING MIDDAY
SATURDAY...THEN TAPER OFF DURING THE NIGHT...AND AGAIN START UP
AROUND NOONTIME SUNDAY. RAINFALL WILL VARY A GREAT DEAL ACROSS
THE REGION. WINDS ALOFT WILL GENERALLY BE 20 TO 35 MPH FROM THE
SOUTHWEST...SO SOME TRAINING OF STORMS MAY OCCUR. PRECIPITABLE
WATER VALUES WILL BE CLOSE TO TWO INCHES DURING THE LATE AFTERNOON
HOURS...SO HEAVY RAIN IS POSSIBLE.

&&

.HYDROLOGY...
A WARM AND VERY HUMID AIR MASS WILL BRING ABOUT THE POSSIBILITY
OF TORRENTIAL DOWNPOURS FROM THUNDERSTORMS WHICH WILL CAUSE
LOCALIZED FLOODING OF ROADS AND PARKING AREAS AND CAUSE SHARP
RISES ON STREAMS IN THE IMMEDIATE VICINITY. RAINFALL AMOUNTS
WILL BE SPOTTY AND ARE LIKELY TO OCCUR IN EAST/WEST BANDS SO
LARGER STREAMS AND RIVERS WILL ONLY BE AFFECTED SLIGHTLY. THIS
PATTERN WILL CONTINUE THROUGH SUNDAY NIGHT...AND REPEATED STORMS
OVER THE SAME AREA COULD PRESENT A FLOODING PROBLEM. PRECIPITABLE
WATER WILL BE CLOSE TO TWO INCHES SATURDAY AND SUNDAY AFTERNOONS.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...RCK
NEAR TERM...RCK
SHORT TERM...BGM
LONG TERM...KGS
AVIATION...RCK
FIRE WEATHER...RCK
HYDROLOGY...RCK

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY
Hazardous weather outlook, Jun 27, 4:31 PM EDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
431 PM EDT FRI JUN 27 2008

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-281200-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
431 PM EDT FRI JUN 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TONIGHT...

SCATTERED THUNDERSTORMS ARE EXPECTED INTO THE EVENING HOURS.
HOWEVER...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THEIR IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS WEEKEND.
LARGE HAIL UP TO ONE INCH IN DIAMETER AND DAMAGING WINDS AROUND 60
MPH WILL BE THE MAIN THREATS. THE STORMS WILL MOVE FROM SOUTHWEST
TO NORTHEAST AT 25 TO 35 MPH.

A HUMID AIR MASS WILL BE OVER THE REGION WITH HEAVY
RAINFALL POTENTIAL ASSOCIATED WITH THE THUNDERSTORMS. SOME OF THE
THUNDERSTORMS MAY TRAIN OR MOVE OVER THE SAME AREAS PRODUCING
URBAN OR RURAL AND SMALL STREAM FLOODING. AT THIS TIME...ONLY
ISOLATED FLASH FLOODING IS ANTICIPATED. STAY TUNED FOR FURTHER
UPDATES FROM YOUR NATIONAL WEATHER SERVICE.

THERE IS A CHANCE OF THUNDERSTORMS THROUGH MOST OF NEXT WEEK AS A
SERIES OF DISTURBANCES WILL IMPACT THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS WEEKEND.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY

In the hours before

Special weather statement, Jun 27, 2:29 PM EDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
229 PM EDT FRI JUN 27 2008

NYZ032-033-271915-
HAMILTON NY-NORTHERN HERKIMER NY-
229 PM EDT FRI JUN 27 2008

...A STRONG THUNDERSTORM IN HAMILTON AND HERKIMER COUNTIES...

AT 224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR NICKS LAKE
CAMPGROUND...OR ABOUT OVER OLD FORGE...AND MOVING EAST AT 16 MPH.

THE THUNDERSTORM WILL BE NEAR...
7 MILES SOUTH OF ALGER ISLAND PUBLIC CAMPGROUND BY 235 PM EDT
LIMEKILN LAKE CAMPGROUND BY 250 PM EDT

RAIN WITH THIS STORM WILL LOCALLY EXCEED AN INCH OF RAINFALL BY 300
PM AND PRODUCE PONDING OF WATER ON ROADS AND AREAS OF POOR DRAINAGE.

JV/HWJIV
Special weather statement, Jun 27, 3:19 PM EDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
319 PM EDT FRI JUN 27 2008

NYZ032-033-038-042-271945-
HAMILTON NY-NORTHERN HERKIMER NY-SOUTHERN HERKIMER NY-
NORTHERN WARREN NY-
319 PM EDT FRI JUN 27 2008

...A BROKEN LINE OF STRONG THUNDERSTORMS IN HAMILTON...HERKIMER AND
WARREN COUNTIES...

AT 315 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING HAIL UP TO HALF AN INCH
IN DIAMETER AS WELL AS TORRENTIAL RAIN. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 6 MILES EAST OF MOFFITT BEACH CAMPGROUND
TO 7 MILES NORTHWEST OF MOFFITT BEACH CAMPGROUND TO 14 MILES WEST OF
LAKE PLEASANT...OR ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF
SPECULATOR TO 6 MILES WEST OF SPECULATOR TO 17 MILES WEST OF
SPECULATOR...AND MOVING SOUTHWEST AT 10 MPH.

THUNDERSTORMS WILL BE NEAR...
MOFFITT BEACH CAMPGROUND BY 325 PM EDT
LAKE PLEASANT BY 330 PM EDT

RAINFALL WITH THIS LINE OF STORMS COULD EASILY EXCEED AN INCH BY 400
PM. THIS RAINFALL WILL LIKELY PRODUCE PONDING OF WATER ON ROADWAYS
AND AREAS OF POOR DRAINAGE. IN ADDITION...THERE MAY BE A RAPID
INCREASE IN SMALL STREAMS AND BROOKS AROUND THIS AREA.

HWJIV
Special weather statement, Jun 27, 4:04 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
404 PM EDT FRI JUN 27 2008

NYZ042-043-272030-
NORTHERN WARREN NY-NORTHERN WASHINGTON NY-
404 PM EDT FRI JUN 27 2008

...A STRONG THUNDERSTORM IN WARREN AND WASHINGTON COUNTIES...

AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR
WARRENSBURG...OR ABOUT OVER WARRENSBURG...AND MOVING EAST AT 14 MPH.

THE THUNDERSTORM WILL BE NEAR...
BOLTON LANDING BY 425 PM EDT
9 MILES SOUTHWEST OF HULETTS LANDING BY 430 PM EDT

IF ON OR NEAR THE NORTHERN HALF OF LAKE GEORGE...GET OUT OF THE
WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN
STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO
SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM

HWJIV
Special weather statement, Jun 27, 4:31 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
431 PM EDT FRI JUN 27 2008

NYZ042-043-083-084-VTZ013-272100-
BENNINGTON VT-NORTHERN WARREN NY-SOUTHEAST WARREN NY-
NORTHERN WASHINGTON NY-SOUTHERN WASHINGTON NY-
431 PM EDT FRI JUN 27 2008

...A STRONG THUNDERSTORM IN BENNINGTON...WARREN AND WASHINGTON
COUNTIES...

AT 429 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...UP TO HALF INCH HAIL...GUSTY
WINDS UP TO 50 MPH...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR
COMSTOCK...OR ABOUT 8 MILES SOUTH OF WHITEHALL...AND MOVING EAST AT
22 MPH.

THE THUNDERSTORM WILL BE NEAR...
HARTFORD BY 440 PM EDT
GRANVILLE BY 455 PM EDT

RAINFALL WITH THIS STORM COULD EXCEED AN INCH THROUGH 500 PM AND
PRODUCE PONDING OF WATER ON ROADWAYS AND AREAS OF POOR DRAINAGE.
Special weather statement, Jun 27, 4:59 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
459 PM EDT FRI JUN 27 2008

NYZ043-084-VTZ013-272130-
BENNINGTON VT-NORTHERN WASHINGTON NY-SOUTHERN WASHINGTON NY-
459 PM EDT FRI JUN 27 2008

...A STRONG THUNDERSTORM IN BENNINGTON AND WASHINGTON COUNTIES...

AT 457 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR
GRANVILLE...OR ABOUT 13 MILES SOUTH OF FAIR HAVEN...AND MOVING EAST
AT 29 MPH.

THE THUNDERSTORM WILL BE NEAR...
7 MILES NORTH OF NORTH RUPERT BY 510 PM EDT
9 MILES NORTH OF EAST RUPERT BY 515 PM EDT
7 MILES NORTH OF NORTH DORSET AND 9 MILES NORTH OF FREEDLEYVILLE BY
525 PM EDT

RAINFALL WITH THIS STORM COULD EXCEED AN INCH BY 530 PM AND PRODUCE
PONDING OF WATER ON ROADS AND AREAS OF POOR DRAINAGES.

HWJIV
Special weather statement, Jun 27, 5:17 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
517 PM EDT FRI JUN 27 2008

NYZ043-084-VTZ013-272145-
BENNINGTON VT-NORTHERN WASHINGTON NY-SOUTHERN WASHINGTON NY-
517 PM EDT FRI JUN 27 2008

...STRONG THUNDERSTORMS IN BENNINGTON AND WASHINGTON COUNTIES...

AT 515 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS CAPABLE OF PRODUCING...UP TO HALF INCH HAIL...WINDS
GUSTING UP TO 50 MPH...AND HEAVY RAIN. THESE STORMS WERE LOCATED
NEAR GRANVILLE...OR ABOUT 13 MILES SOUTHEAST OF WHITEHALL...AND
MOVING EAST AT 18 MPH. THEY HAVE A TENDENCY TO BACKBUILD.

THE THUNDERSTORMS WILL BE NEAR...
6 MILES NORTH OF BRAYMER SCHOOL BY 520 PM EDT
NORTH RUPERT BY 540 PM EDT
7 MILES NORTH OF EAST RUPERT AND 9 MILES NORTHWEST OF NORTH DORSET BY
545 PM EDT

RAINFALL WITH THIS STORM COULD REACH TWO INCHES OR MORE IN A FEW
SPOTS AND CAUSE EXTENSIVE PONDING OF WATER ON ROADS AND AREAS OF
POOR DRAINAGE.

HWJIV

Nearby

Severe Thunderstorm Warnings in New York, 2008Severe Thunderstorm Warnings in Vermont, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.